MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTB73, 12X100 KII SH BLD ZTHR 6/BX; GCJ
Model Number CTB73
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Sleeve surgery - trocar broken in 2 inside the abdomen.(during a sleeve, the surgeon observed this at the end of the surgery) there was no immediate post operation complications.Original: trocard cassé en 2 dans la paroi abdominale.(lors d'une sleeve, le chirurgien s'en est rendu compte en fin d'intervention) pas de complications post opératoires immédiates.Additional information received from the sales rep on 13 january 2017: the fracture occurred on the sleeve.At the end of the intervention (sleeve surgery), when the surgeon removed the trocar, he realised that a part of the trocar was missing : the second part was in the abdominal wall.It was a clean break, all pieces have been retrieved from the abdomen.The port was an ancillary port.The method of insertion was classic but the patient was really fat: (b)(6).Patient status - no patient injury.
 
Additional Manufacturer Narrative
Investigation summary: the event product was returned to applied medical for evaluation.Upon inspection, engineering confirmed the complainant's experience of a fractured cannula.The root cause of the event is likely due to material degradation during the molding process, which could cause the part to be more prone to brittle fractures.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical is currently researching possible process enhancements intended to further minimize the potential for this type of incident to occur.

Brand Name
CTB73, 12X100 KII SH BLD ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6312051
Report Number2027111-2017-01410
Device Sequence Number34953
Product Code GCJ
UDI-Device Identifier00607915123727
UDI-Public(01)00607915123727(17)190419(30)01(10)1269258
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/19/2019
Device Model NumberCTB73
Device Catalogue Number101219601
Device Lot Number1269258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/08/2017
Supplement Report FDA Received Date04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1